How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. D. Love Your Own Question
Dr. D. Love
Dr. D. Love, Doctor
Category: Medical
Satisfied Customers: 17836
Experience:  Family Physician for 10 years; Hospital Medical Director for 10 years.
21597572
Type Your Medical Question Here...
Dr. D. Love is online now
A new question is answered every 9 seconds

Im a 39 yr. old female and just started bruising real bad

This answer was rated:

I'm a 39 yr. old female and just started bruising real bad on my legs for the past 2 days. What could this be?
It will help if you could provide some further information:
When you were seen in the ER, were any blood tests performed?
If so, what was done?
Are you taking any medicines?

Customer: replied 3 years ago.
Ekg was done and normal. Some kind of blood test to check the heart was done and potassium levels and one other test. They the er was not very informative of the tests that were administered. They drew 3 voles of blood total and urine test. Said everything looked ok. Blood pressure was somewhat high. I'm on the following meds: Prozac, abilify, Ritalin and lorazepam.
Thank you for the additional information.

There are several possible causes for a sudden tendency for easy bruising. Certainly, blood clots should be considered, so it is good that this has been excluded. There are a couple of systemic conditions that can present as bruising, such as liver disease, disorders of clotting, or low platelets. The usual method for identification of such problems is by blood tests, such as a blood count, chemistry/liver profile, or tests of blood clotting. There is a good chance that these tests were done in the ER on those 3 vials of blood.

I ask about medicines because certain medicines can cause bruising as a side effect. You are not taking any of the medicines that commonly may cause bruising. However, Ritalin can cause bruising as a side effect and several of the medicines can cause bruising if they cause irritation of the liver, although this would have been checked with the blood work noted above.

The other common reason for bruising is from increased fragility of the skin. If there is no systemic cause of the bruising, then it is likely due to sin fragility, and this would be less of a concern.

Therefore, it would be appropriate to first determine what blood tests were done in the ER. If some of the above tests were not yet done, then that should be done.

If you have any further questions, please let me know.

Dr. D. Love and 4 other Medical Specialists are ready to help you